Jump to content
CrazyBoards.org

withdrawal from effexor


Recommended Posts

does anyone share any bad experiences with me? i have had suicidal thoughts, nausea, headaches, dizziness and panic.. all extreme. it has been so difficult as there was nothing i could try to do to eleviate the symptoms so have started cymbalta earlier than due. would really like to hear anyones experiences, good or bad, from withdrawing from effexor, thanks guys.

Link to comment
Share on other sites

Withdrawl from Effexor is notoriously sucky. I would say the most sucky AD to come off, but that's me. I did 225 to nada in 5 frickin' days due to health reasons and MAN did that suck. Such bad dizziness I couldn't stand, head zaps that felt like I was being electrocuted, nausea... All the things you stated. And the worst was going from 37.5 to nothing, as VE said. The best thing todo, or the thing that I did, was go back on 37.5, maybe every other day or when the zaps get unbearable, until you think you can handle it. You should really be talking to your doc more and he/she should be helping. If neither of these things are happening then may I suggest talking to pdoc and seeing what happens.

I am actually going up to 300 ultimately says pdoc, and he is wondering what to switch me to if that doesn't snap me out of whatever I am in now. Um, no. I would rather stay with a drug that works moderately well than go through that shit again just to try a med that may not work as well as Effexor. I have had the most positive change with Effexor, I think it is the best AD for me.

EFF-exor EFF-ing sucks for withdrawl.

Link to comment
Share on other sites

velvet elvis, thanks for talking blonde for me! done 300-225 straight away, 225 for one week, 150 for two weeks, 75 for two weeks then was supposed to do 37.5 for three weeks. was screwing after two days! suicidal after three. you are right supergwen, effexor withdrawal is shit with shit salad, a shit sauce!!.. oh and side order of shit! thought i was going mad.. .. again (lol). effexor wasn't right for me had my breakdown whilst on highest, that was two years ago.. mm time for change i said to pdoc. hoping it works some magic for you supergwen x

VE 37.5 was last and yep cert was brutal. have started on cymbalta 30mg been on for three days cont for a week then onto 60mg, concerned about strenghth of dose being enough at mo. any reassurance on this? thanks x

Link to comment
Share on other sites

I am currently stepping down from Effexor-XR and it hasn't been as bad as I thought it would be. I think because I'm doing giant steps. This is my doc's plan for me:

300mg once a night

300mg / 150mg alternate nights (for two months)

150mg (for one month)

150mg / 75mg alternate nights (for two months)

75mg (for one month)

75mg / 37.5mg alternate nights (for three months)

37.5mg for two months

37.5 mg alternate nights for two months

none

I'm only up to 75mg but I'm doing ok so far. There have been some bad withdrawals - but they seem to last for the first week of the new dose only.

Bern

Link to comment
Share on other sites

does anyone share any bad experiences with me? i have had suicidal thoughts, nausea, headaches, dizziness and panic.. all extreme. it has been so difficult as there was nothing i could try to do to eleviate the symptoms so have started cymbalta earlier than due. would really like to hear anyones experiences, good or bad, from withdrawing from effexor, thanks guys.

Sal,

I sure feel for you. I've done the same withdrawal on pretty much the same schedule, and it was brutal. And typical - just how you describe. My pdoc wanted me to go from 75 mgs down to nothing, but relented and gave me a weeks worth of 37.5s. Worst couple of weeks ever. But, he wanted do to it fast to get me onto something else quickly. The most special moment of all was when I realized that I would take my last 37.5 on Christmas Eve eve. Have yourself a merry little Christmas, weeping, hiding, brain-zappy, suicidal (even unto concrete plans rather than just wishing and hoping).

You are not alone. Try to remind yourself that what's happening during this time is a drug effect and it will pass. Starting the Cymbalta early should help you over the hump.

VE is right. It's that final step from whatever to zero that's the hardest.

Keep coming back. We're here.

Greeny

Link to comment
Share on other sites

thanks greeny, gotta say havin you lot is the best when ridin the waves. it certainly helps feelin for others as you do reading through, thankyou all. am feelin slightly more positive today, feel alive and it sure is a good taster for things to come.

i too made 'concrete' plans to slit my wrists in fact so just shows how things change, hard remembering when in a slump but oh so much easier with drugs! how are you doing now? would like to hear from you, thanks greeny

bernard, sounds a well thought out plan by an experienced pdoc. all the best with your withdrawal, and thankyou for sharing your pos view it helps too.

Link to comment
Share on other sites

I've been weaning myself off and I know it's probably not the "right" thing to do, but I really can not deal with the doctors and shrinks right now. I basically have been opening up the capsules and taking about half, mixing the stuff up in a smoothie and getting it down the hatch. I'm having *slight* head issues, the buzzing and thumping, but no visual delays (what I have if I miss a dose or take my pill WAY too late). I'm just wondering how long I need to do this for? I guess I should go ahead and get my next month of pills and spread this out over two months instead of doing it at the end of this pack? (my packs go to around the 4th of each month)

I am considering having a phonecall to my doctor to at least see if she can prescribe 75mg on my next script instead of 150.

Link to comment
Share on other sites

Hi, Sal,

I hope you're feeling better and getting through the Effexor withdrawal. Has the Cymbalta helped? Once I got off Effexor, I started on Wellbutrin and Zoloft. It's been working well for a couple of years now. Long may it last.

Greeny

Link to comment
Share on other sites

I have recently gone off Effexor too. I went from 300mg to 150 for a few days, didn't notice any changes. then went to 75 for a couple days without effects and now I'm onto nothing. I am feeling kinda dizzy and spaced out but it isn't that bad. I don't mind doing this but I really hope the next AD I try is the right one and it puts my depression into remission. I'm gonna talk with doc about Zoloft.

Link to comment
Share on other sites

maceo did u try paxil first? zoloft has a tendency to make me more agitated, even worse than effexor believe it or not. paxil also has non-linear pharmokinetics which is a complicated way of saying you save money as you raise the dose, which is bad or good depending on your situation. ;) but my experience has been that if you're on something you have to bump all the way up to the highest dose, then its probably not the right med for you. i was on up to 200mg zoloft and i think 50mg was the optimal dose but it just didnt cut it for my anxiety at all. now im on 20mg paxil and much better.

either way, a switch to any SSRI will alleviate almost all the effects of withdrawal. there is still the norepinephrine issue but that is not a big deal once you're down to 150mg. my experience is the way to withdraw from effexor is to switch to an SSRI, and prozac is the best choice if you plan on coming off everything. i think the problem is that effexor is used at ridiculously high doses in order to get the norepinephrine reuptake blocked, and 75mg effexor is already equal to 50mg or more of zoloft. at 375mg effexor you've already come 4 times closer to saturating the serotonin reuptake site than the usual therapeutic dose of any of the SSRIs (reference: www.preskorn.com), and in terms of therapeutic concentration, thats a big deal. so a switch to cymbalta might help, but a higher dose of an SSRI might be the best thing.

Link to comment
Share on other sites

Hmm Paxil.. I dunno my old therapist did say Prozac and Paxils had a tendancy to make teenagers anxious (I'm 16) which is what Effexor did at the higher doses. I was on a low dose of Celexa before and it made me feel quite apathetic which was a nice change from constant emotional pain. I guess it's quite subjective. The SSRI's that make some people anxious make other people less anxious. Same with depression. I'll talk to my doctor about it, let him make the decision.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...